Table of Contents Author Guidelines Submit a Manuscript
Journal of Applied Mathematics
Volume 2010, Article ID 817680, 11 pages
http://dx.doi.org/10.1155/2010/817680
Research Article

Propagation of Elastic Waves in Prestressed Media

1Department of Mathematics, J. V. M. G. R. R. (P.G) College, Charkhi Dadri, Haryana 127306, India
2Department of Mathematics, The Technological Institute of Textile and Sciences, Bhiwani 127021, India
3Department of Electronic & Instumentation, The Technological Institute of Textile and Sciences, Bhiwani 127021, India

Received 13 June 2010; Accepted 29 October 2010

Academic Editor: George Jaiani

Copyright © 2010 Inder Singh et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

3D solutions of the dynamical equations in the presence of external forces are derived for a homogeneous, prestressed medium. 2D plane waves solutions are obtained from general solutions and show that there exist two types of plane waves, namely, quasi-P waves and quasi-SV waves. Expressions for slowness surfaces and apparent velocities for these waves are derived analytically as well as numerically and represented graphically.